MDJunction - People Helping People
 
Ask a Question
10/30/2007 09:27 AM

is there any meds that does not cause weight gain?

nowhere2run
 
Posts: 8
Member

I have been told that I was bipolar and all the meds that they try is causeing me to gain weight and the doctors wont help. I am over weight as it is and it is part of my depression. So to me my meds are causing me more problems and not helping me. I am falling into a great big depression again and I feel so helpless. Has anyone taken anything that helps them loss the weight?
Reply

10/30/2007 10:25 AM
peach
peach  
Posts: 267
Member

Hi! Welcome!

It didn't help me lose weight (darnit) but Abilify doesn't cause weight gain. Maybe that is an option for you.

I totally feel for you. I am the same way. They put me on prozac once and I ballooned and haven't been able to come back from it yet. I am doing weight watchers though, which both gets me to eat/behave healthier and gets me out of the house so I don't isolate. I haven't lost a lot yet but at least it is a start.

Don't despair! Remember, if you get yourself to a healthy place, the weight will start to come off. Be patient, though, and concentrate on yourself for a while. Give yourself a break. You deserve it. (((hugs))) --peach


10/30/2007 10:35 AM
momof2rugrats
momof2rugrats  
Posts: 1176
Senior Member

I just went to the psychologist on Friday, i am getting Lamictal..She said that it doesnt seem to cause the weight gain...

I also do Weight Watchers..I havent started on any meds..But maybe its something you can think about like Peach suggested..Get yourself feeling healthy and maybe you can work on getting the weight off?Not sure if its harder to get weight off when you are taking a weight gaining med..So sorry that i cant help much!Good luck to you,

Amber

Post edited by: momof2rugrats, at: 10/30/2007 12:38


10/30/2007 04:03 PM
MsBimbo
MsBimbo  
Posts: 681
Member

You weight gain could be the result of depression. Staying withdrawn usually means less activity. The body 's metabolism is slowed and weight gain occurs.

It will help you feel better when you are on the medication. Then, you'll want to do things again!

I wish you well and a speedy return!

MsBimbo


10/30/2007 04:21 PM
Anthroguy
AnthroguyPosts: 21
Member

On what MsBimbo said, it's very easy to fall into depression and fatigue when first starting medication, since doctors usually start with mood stabilizers before risking anti-depressants.

For now, try to at least keep somewhat active, and try to satisfy any cravings you get with healthier rather than junk/fast food (it's very hard I know!). Just taking a walk around your neighborhood in the morning/afternoon if you get the chance will help both with the depression and the weight gain.

It's hard to summon up the strength to get moving in this state, but once you do you'll be amazed at what else you can accomplish that day!


10/31/2007 12:00 PM
nowhere2run
 
Posts: 8
Member

I have been on my current meds for 5 months now. I still have a lot of fatique and I am starting to go down hill again. I exercise for 45-60 minutes 4 to 5 times a week and I still am putting on weight. within this past month and a half I have noticed that I have started to binge eat without even realizeing I am. I am so tired of not feeling alive and having to deal with massive headaches and fatigue just so I dont bite anyones heads off. Isn't there something out there that will help. I feel like a human guniea pig. I try one thing and it makes me suscidal and try another one and it knocks me out with bad overwhilming fatigue the next day, I try another and it gives me such bad headaches that I just cry all day, the bad thing to it all is that I feel better for about 1 month after starting them and then I am right back where I started. I have 3 young children that needs their mom but at this point I want to run away just so I dont hurt them anymore. My husband has to deal with my angre and my weight and to tell you the truth he doesnt like either of them. My whole life is falling apart and my therpist isnt helping.

12/06/2008 10:31 PM
electricblue
Posts: 5
Member

i totally hear you. I switched shrinks 4-5 years ago cause i was on sooo many meds and still depressed. then the new shrink said she would narrow them down and she put me on more so i asked a dr. if i could just go to him and he said he would narrow and he hasnt. i have migranes everyday and although the depression and anxiety are mostly under control unless pmsing or random i can never fix the irrability. i never know if my anger is legit or not. the worst part is i gained 40 pounds. I constantly have to buy new clothes so i have something that fits. I was mini and now im giant. I dont know if its the paxil or the lithium but i dont know if i really want to say oh well at least im only suicidal sometimes.my body isnt mine. i have ibs and colitis so i cant even eat animal, choclate, wheat dairy, butter, sugar, so i should be thin. is there a medicine that doesnt cause all this horrible weight gain? or a dr. that really knows whatthe hell they are doing?

12/06/2008 10:38 PM
RedRobin
RedRobin  
Posts: 915
Member

Ditto on the Lamictal and Abilify for mood stabilizers. As far as antidepressants Lexapro and Wellbutrin(which can actually and is sometimes prescribed for weight loss)seem to do fine with me.

Lithium and prozac made me feel (and look) like a cow.

I'm not of a big build, so 10 lbs means two sizes. I straight up tell Pdoc not to even think about giving me stuff that will make me "fat"..haha...superficial i know, but cheaper than liposuction!

RR


12/07/2008 05:33 PM
tiff0089
tiff0089Posts: 220
Member

I take Lamictal and that has not caused me to gain weight. But every med reacts differently to different ppl. I was on medication b4 that made me gain weight. What I did to curb the weight gain was cut out red meat from my diet and walk every day. Hope this was somewhat helpful. Good luck! Smile

12/07/2008 05:42 PM
Trishy
Trishy  
Posts: 10660
VIP Member

Lamictal is a good med and it has not caused any weight gain at all for me
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved